Alert archive / South Dakota / Wind Advisories in 2010
Wind Advisory 17, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Nov 3, 2010, 9:12 AM CDT for 4 states. It took effect at Nov 3, 2010, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2010, 9:12 AM CDT (14:12 UTC)
- In effect from
- Nov 3, 2010, 12:00 PM CDT
- Expired
- Nov 3, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS73 KFSD 031412 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 912 AM CDT WED NOV 3 2010 ...WINDY CONDITIONS TODAY FOR MOST OF THE AREA... .STRONG WINDS JUST OFF THE SURFACE WILL KICK UP THE NORTHWEST WINDS THIS AFTERNOON...BEHIND A COLD FRONT WHICH PASSED THROUGH THIS AREA LAST NIGHT. THE MISSOURI RIVER VALLEY CORRIDOR BORDERING NEBRASKA WILL BE CLOSELY MONITORED FOR STRONG WINDS...WHICH FOR NOW IS NOT IN THE WIND ADVISORY. IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>062-064>067-032215- /O.NEW.KFSD.WI.Y.0017.101103T1700Z-101103T2300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG 912 AM CDT WED NOV 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS WILL BE IN EFFECT THIS AFTERNOON. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE A SUSTAINED 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 35 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
614 WWUS73 KFSD 031914 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 214 PM CDT WED NOV 3 2010 ...WINDY CONDITIONS FOR THE REST OF TODAY... .STRONG NORTHWEST WINDS WILL CONTINUE UNTIL SUNSET. IAZ020-031-032-NEZ013-014-SDZ050-063-068>071-032300- /O.EXA.KFSD.WI.Y.0017.000000T0000Z-101103T2300Z/ PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-CHARLES MIX-BON HOMME- YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...TYNDALL...SCOTLAND...SPRINGFIELD...AVON... TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 214 PM CDT WED NOV 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE UNTIL SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE A SUSTAINED 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 35 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>062-064>067-032300- /O.CON.KFSD.WI.Y.0017.000000T0000Z-101103T2300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG 214 PM CDT WED NOV 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE UNTIL SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE A SUSTAINED 25 TO 35 MPH...WITH OCCASIONAL GUSTS OF 35 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHWEST MINNESOTA...SOUTHWARD THROUGH THE IOWA GREAT LAKES REGION AND STORM LAKE AREA. IN THESE AREAS...GUSTS OF AROUND 50 MPH WITH SUSTAINED WINDS NEAR 40 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
554 WWUS73 KFSD 032300 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 600 PM CDT WED NOV 3 2010 .GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. HOWEVER SPEEDS HAVE BEGUN TO DIMINISH FROM PEAK AFTERNOON LEVELS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>062-064>067-040000- /O.EXP.KFSD.WI.Y.0017.000000T0000Z-101103T2300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG 600 PM CDT WED NOV 3 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. HOWEVER SPEEDS HAVE DIMINISHED FROM PEAK AFTERNOON LEVELS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ IAZ020-031-032-NEZ013-014-SDZ050-063-068>071-040000- /O.EXP.KFSD.WI.Y.0017.000000T0000Z-101103T2300Z/ PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-CHARLES MIX-BON HOMME- YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...TYNDALL...SCOTLAND...SPRINGFIELD...AVON... TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 600 PM CDT WED NOV 3 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. HOWEVER SPEEDS HAVE DIMINISHED FROM PEAK AFTERNOON LEVELS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:34 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Nov 3, 3:34 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 334 AM CDT WED NOV 3 2010 .DISCUSSION... INACTIVE PATTERN WILL CONTINUE INTO NEXT WEEK AS AN AMPLIFIED LONGWAVE RIDGE BUILDS OVER THE ROCKIES AND SHIFTS EASTWARD INTO THE PLAINS BY THE WEEKEND. STRONG NORTHWESTERLY FLOW ALOFT WILL PROMOTE FALLING TEMPERATURES THROUGH FRIDAY...BEFORE TEMPS MODERATE UNDER THE RIDGE THIS WEEKEND. AS THIS PATTERN CONTINUES TO SHIFT EASTWARD EARLY NEXT WEEK...EMBEDDED SHORTWAVE WILL TRAVEL UP THE BACK SIDE OF THE RIDGE AND DIP THROUGH THE NORTHERN PLAINS. HOWEVER...MULTITUDE OF DRY AIR AS WELL AS WEAK LOW LEVEL FORCING WILL PREVENT ANY ACCUMULATING PRECIPITATION. LOOKING AHEAD...PATTERN APPEARS TO CHANGE AS LONGWAVE TROUGH DEEPENS OVER THE WESTERN CONUS. WHILE LATEST MODEL RUNS SLOW DOWN THE PROPAGATION OF THIS TROUGH INTO THE PLAINS...STILL SEEMS THAT THE END OF NEXT WEEK WILL BE SIGNIFICANTLY MORE ACTIVE. TEMPS THIS WEEK ARE SIMILAR TO THE PREVIOUS FORECAST...TRENDING TOWARD THE LOWER SIDE OF GUIDANCE FOR THURSDAY AND FRIDAY AS COLD AIR ADVECTION SEEMS SOMEWHAT UNDERESTIMATED...ESPECIALLY IN THE GFS. THROUGH THE WEEKEND...LARGE SPREAD IN TEMPS AMONG ENSEMBLE MEMBERS WITH THE OPERATIONAL ON THE COLD END. WITH THE STRENGTH OF THE RIDGE AND DECENT SFC GRADIENT PROMOTING MIXING AND WAA...HAVE SETTLED AT OR ABOVE THE HIGHEST ENSEMBLE MEMBERS FOR SAT AND SUN. /LAFLIN && .AVIATION... KFSD VWP SHOWING WINDS OF 40 TO 50 KTS WITHIN 2000 FEET OF SURFACE. WHILE THIS MAY BE SLIGHTLY OVERDONE IT IS NOT FAR OFF OF WINDS FROM THE KABR AND KMPX SOUNDING EARLIER THIS EVENING. WITH NEAR SURFACE REMAINING AT OR BELOW 10 KTS HAVE ADDED LOW LEVEL WIND SHEAR THROUGH 14Z OR 15Z FOR SUX AND FSD. HOWEVER...AS COLD AIR CONTINUES TO BE ADVECTED SOUTH THIS MORNING AND THE SURFACE WARMS STRONGER WINDS SHOULD MIX DOWN BY 15Z. THIS WILL RESULT IN WIND GUST IN EXCESS OF 30 KTS AT TIMES THIS MORNING...ESPECIALLY FROM I29 AND WEST. WINDS WILL DIMINISH SOME TONIGHT BUT REMAIN AOA 10 KTS OUT OF THE NORTH. OTHERWISE NO CIG OR VSBY RESTRICTIONS EXPECTED THROUGH 12Z THU. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Nov 3, 5:09 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 509 AM CDT WED NOV 03 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 509 AM CDT WED NOV 03 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... RELATIVELY WARM TEMPERATURES...GUSTY NORTHWESTERLY WINDS...AND AFTERNOON RELATIVE HUMIDITY VALUES IN THE LOWER 30S WILL RESULT IN A VERY HIGH FIRE DANGER OVER PORTIONS OF NORTHEASTERN NEBRASKA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in South Dakota, 2010Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.